Kentucky, 2006

Damaging Wind in Kentucky, September 10, 2006

September 10, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 10, 2:30 PM CST, 59 minutes earlier.

Area forecast discussion, Sep 10, 2:30 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SUN SEP 10 2006

.DISCUSSION...

MODELS ARE IN DECENT AGREEMENT WITH REGARD TO THE EVOLUTION OF THE
STORM SYSTEM APPROACHING FROM THE PLAINS. AS THE SYSTEM MOVES EAST
THROUGH TUESDAY...MODELS DEEPEN THE UPPER LOW AND TRACK THE CENTER
ACROSS IOWA AND NORTHERN ILLINOIS. BOTH THE GFS AND NAM INDICATE A
SHARP TROUGH DEVELOPING SOUTHWESTWARD FROM THE LOW WHICH WILL SERVE
TO PUSH THE COLD FRONT TOWARD THE CWA. THIS SCENARIO WILL PRODUCE A
SOUTHWEST FLOW ALOFT WHICH WILL MAKE THE FRONTS PROGRESS SLOW.

SHOULD BE PLENTY OF GULF MOISTURE STREAMING NORTH FROM THE GULF OF
MEXICO OUT AHEAD OF THE FRONT. WITH THE MOISTURE IN PLACE AND THE
SLOW MOVEMENT OF THE FRONT...WOULD NOT BE SURPRISED TO SEE SOME
FAIRLY HEFTY RAIN AMOUNTS. WILL NOT INSERT HEAVY RAIN AT THIS
TIME...BUT IF THE SCENARIO REMAINS THE SAME MONDAY...WILL LIKELY
ADD IT TO THE GRIDS AND ZONES. IN ADDITION...DEPENDING ON THE AMOUNT
OF INSTABILITY AHEAD OF THE FRONT MONDAY NIGHT AND TUE...WILL NEED
TO MONITOR FOR THE POSSIBILITY OF SEVERE SOME SEVERE STORMS AS
PIECES OF H50 ENERGY EJECT OUT AHEAD OF THE MAIN UPPER TROF.

DUE TO SUFFICIENT MOISTURE BEHIND THE FRONT AND AHEAD OF THE MAIN
UPPER LOW...WILL LINGER POPS INTO TUESDAY NIGHT IN AREAS EAST OF THE
OHIO AND WABASH RIVERS. MAY SEE QUITE A BIT OF WRAP AROUND
MOISTURE/CLOUDS ON WED WITH A SECONDARY SHORT WAVE ROTATING AROUND
THE PARENT TROUGH. CANNOT RULE OUT A SHOWER OR TWO WITH THIS...BUT
WILL KEEP POPS BELOW 20 FOR NOW.

HUGE AREA OF HIGH PRESSURE STILL LOOKS TO TAKE RESIDENCE OVER THE
REGION FOR THE REMAINDER OF THE FORECAST. SHOULD RESULT IN VERY
PLEASANT LATE SUMMER CONDITIONS WITH HIGHS IN THE LOWER 80S AND LOWS
DOWN IN THE 50S.

MODELS MOS TEMPS VERY SIMILAR. ONLY MADE A COUPLE OF TWEAKS HERE AND
THERE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Sep 10, 12:38 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CDT SUN SEP 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
138 PM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. THE STORMS WILL
MOVE VERY SLOWLY...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL.
ISOLATED RAINFALL RATES OF AROUND AN INCH PER HOUR ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS MAY REACH SEVERE LEVELS ON MONDAY...MAINLY
DURING THE MOST UNSTABLE AFTERNOON AND EVENING HOURS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE
PRIMARY HAZARD WILL BE DAMAGING WINDS. THUNDERSTORM COVERAGE WILL
BE AT ITS HIGHEST ON TUESDAY AS A COLD FRONT MOVES THROUGH OUR
REGION. AFTER THE FRONT PASSES...MAINLY DRY WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. PLEASE
REPORT ANY OCCURRENCES OF HAIL...STRONG WINDS...OR FLOODING.

MY

In the hours before

Special weather statement, Sep 10, 3:15 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT SUN SEP 10 2006

KYZ005-006-008-009-011>013-016-017-019>022-102215-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-GRAVES KY-HOPKINS KY-
LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY-MUHLENBERG KY-TODD KY-
TRIGG KY-
415 PM CDT SUN SEP 10 2006

...VERY STRONG THUNDERSTORMS DEVELOPING OVER WESTERN KENTUCKY...

AT 408 PM...SCATTERED THUNDERSTORMS WITH TORRENTIAL RAINFALL...
GUSTY WINDS NEAR 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER
WERE OCCURRING OVER PORTIONS OF WESTERN KENTUCKY. SOME OF THE
STRONGER STORMS WERE LOCATED NEAR PADUCAH...NEAR MURRAY...NEAR
MADISONVILLE AND JUST NORTH OF FORT CAMPBELL. THE STORMS WERE
GENERALLY MOVING NORTH AT 10 MILES AN HOUR.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE
HEAT OF THE AFTERNOON. THE INTENSITY OF THE STORMS SHOULD DIMINISH
LATER THIS EVENING AS SURFACE HEATING IS LOST.

IF YOU ARE PLANNING TRAVEL THIS EVENING...AVOID ROADS THAT APPEAR
COVERED WITH WATER AND SEEK ALTERNATE ROUTES. IF WATER IS
THREATENING YOUR HOME OR CAMPGROUND...SEEK HIGHER GROUND
IMMEDIATELY.

MEFFERT

The radar

The Paducah radar (KPAH), 54 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calloway

When
September 10, 3:29 PM CST
Where
Calloway County, Kirksey
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.700, -88.383

Trees were blown down in the town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535245.